MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER STD; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER STD; PROSTHESIS, HIP
Catalog Number 00811400300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Periprosthetic fracture (4902)
Date of Event 10/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: australia.H6: proposed component code: mechanical (g04) - stem.The product was requested but was not returned by the hospital and will therefore not be sent to zimmer biomet for investigation.Once the investigation has been completed, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a revision of competitor products due to a mssa infection.During the procedure an anterolateral cortical breach occurred while attempting to remove the competitor¿s distal cement mantle, creating a propagated fracture.A zimmer biomet total hip arthroplasty was implanted, and the patient was discharged on 25 percent touch weight bearing restrictions and three months of antibiotic therapy.Approximately one month later, while swinging the patient¿s legs into bed, felt a crack and developed pain.Subsequently, the patient underwent a revision where all products were revised, and cerclage cables were implanted to secure the fracture site.No further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2; h3; h4; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: zb products implanted during active infection: swinging legs into bed and felt a crack.Had pain since, no falls.The patient had a pre-existing, untreated fracture during the removal of competitor products 1-month prior.Radiographs were provided and reviewed by a health care professional.Single ct slice was not submitted to radiology review as the allegations were confirmed in the medical notes.A definitive root cause cannot be determined.It is unknown if during the previous revision to remove the competitor distal cement mantle, creating a propagated fracture, caused or contributed to the reported event.As per ifu 87-6203-912-99, use of this device is contraindicated in patients with active infection at sites such as the genitourinary tract, pulmonary system, skin, or other sites because hematogenous spread may occur.The foci of infection must be treated and the infection resolved prior to surgery.This device was implanted during an active infection which is considered off-label use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor trends.
 
Event or Problem Description
Due diligence is complete as multiple attempts were made; however, no further information is available.

Brand Name
FEMORAL STEM 12/14 NECK TAPER STD
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23553489
Report Number0001822565-2025-04125
Device Sequence Number15783461
Product Code JDI
UDI-Device Identifier00889024145818
UDI-Public(01)00889024145818(17)310914(10)65061345
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K191735
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number00811400300
Device Lot Number65061345
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight49 KG